Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 67, NWS Charleston, WV

June 26, 2000Lawrence County, Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at Jun 26, 2000, 2:25 PM EDT for Lawrence County, Kentucky. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 26, 2000, 2:25 PM EDT (18:25 UTC)
Expired
Jun 26, 2000, 3:15 PM EDT
In force
50 min
Issued by
NWS Charleston, WV
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lawrence County, KY

What was reported inside it

TimeReportWhereRemark
Jun 26, 2:55 PM EDTThunderstorm WindWebbville, KYLarge tree branches were snapped off across the northern portion of the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 1:15 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

687 
WUUS51 KRLX 261825
SVRCRW
KYC127-261915-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
225 PM EDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN KENTUCKY...

* UNTIL 315 PM EDT...

* AT 215 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM OVER BLAINE...OR ABOUT 4 MILES NORTHWEST OF BLAINE...
  MOVING NORTHEAST AT 20 MPH.

.

<<CALL TO ACTION>>IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE
WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY
RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 3807 8294 3799 8284 3814 8263 3816 8265
          3818 8262 3827 8261 3827 8270 3824 8275
          3824 8281 3820 8285 3820 8289 3817 8292
          3811 8289

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 10:20 AM EDT, 4 hours 5 minutes earlier.

Area forecast discussion, Jun 26, 10:20 AM EDT, 4 hours 5 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087-
KYZ101>103-105-VAZ003-004-262000-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1020 AM EDT MON JUN 26 2000

SOME WEAK SUPPORT STILL EXITING THE MTNS LATE THIS MRNG.  MAY BE
ENOUGH FOR A SHWR/TSTM FOR MIDDAY/EARLY AFTN IN MTNS.  WILL ADD
30 POP FOR EKN GROUP.

WILL ALSO ADD LATE DAY POP FOR COUNTIES IN AND NR ERN KY AND HTS.
UPPER FLOW MAY TRY TO TURN CELLS SE...BUT TOO CLOSE TO LEAVE OUT.

PRECIPITABLE WATER LESS THAN FIGURED ON 12Z ILN SOUNDING.  BUT
STILL MUGGY CONDITIONS INTO TUESDAY.  ANY SHOWER COULD BE A
DOWNPOUR.  MOST AREAS CAN HANDLE 1-2 INCH DOWNPOUR IF IT OCCURS.
WETTEST AREA ON SUNDAY IS FROM WAYNE ON NE THRU TO RIPLEY AND
GRANTSVILLE REGION.

.RLX...
WV...NONE.
VA...NONE.
KY...NONE.
OH...NONE.

.END / BATTY

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.